Alert archive / Kentucky / Tornado Warnings in 2015

Tornado Warning 10, NWS Jackson, KY

July 14, 2015McCreary County, Wayne County, Whitley County, Kentucky

NWS Jackson, KY issued this tornado warning at Jul 14, 2015, 12:13 PM EDT for McCreary County, Wayne County, Whitley County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 12:13 PM EDT (16:13 UTC)
Expired
Jul 14, 2015, 12:43 PM EDT
In force
30 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties McCreary County, KY, Wayne County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 119 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1670 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WFUS53 KJKL 141613
TORJKL
KYC147-231-235-141700-
/O.NEW.KJKL.TO.W.0010.150714T1613Z-150714T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1213 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 100 PM EDT
    
* AT 1213 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER KIDDS CROSSING...OR 11 MILES SOUTHEAST OF
  MONTICELLO...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...TORNADO AND TENNIS BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  CO-OPERATIVE AROUND 1220 PM EDT.
  BLUE HERON AROUND 1225 PM EDT.
  WHITLEY CITY AND STEARNS AROUND 1230 PM EDT.
  STRUNK AND PINE KNOT AROUND 1235 PM EDT.
  HOLLYHILL AROUND 1240 PM EDT.
  ZION HILL AND AYERS AROUND 1250 PM EDT.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY NEAR MILE MARKER
1.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3660 8466 3670 8483 3682 8472 3659 8406
TIME...MOT...LOC 1613Z 301DEG 37KT 3674 8469 

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

GREIF
2 follow-up statements
353 
WWUS53 KJKL 141633
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1233 PM EDT TUE JUL 14 2015

KYC231-141643-
/O.CAN.KJKL.TO.W.0010.000000T0000Z-150714T1700Z/
WAYNE KY-
1233 PM EDT TUE JUL 14 2015

...THE TORNADO WARNING FOR SOUTHEASTERN WAYNE COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3660 8466 3665 8474 3676 8466 3678 8462
      3659 8407
TIME...MOT...LOC 1633Z 304DEG 23KT 3669 8461 

$$

KYC147-235-141700-
/O.CON.KJKL.TO.W.0010.000000T0000Z-150714T1700Z/
MCCREARY KY-WHITLEY KY-
1233 PM EDT TUE JUL 14 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR SOUTHERN
MCCREARY AND SOUTHWESTERN WHITLEY COUNTIES...
    
AT 1233 PM EDT...
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED OVER
CO-OPERATIVE...OR 7 MILES WEST OF WHITLEY CITY...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  BLUE HERON AROUND 1240 PM EDT.
  WHITLEY CITY AND STEARNS AROUND 1245 PM EDT.
  PINE KNOT AROUND 1250 PM EDT.
  STRUNK AROUND 1255 PM EDT.
  HOLLYHILL AROUND 100 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
JELLICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3660 8466 3665 8474 3676 8466 3678 8462
      3659 8407
TIME...MOT...LOC 1633Z 304DEG 23KT 3669 8461 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

GREIF
286 
WWUS53 KJKL 141643
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1243 PM EDT TUE JUL 14 2015

KYC147-235-141653-
/O.CAN.KJKL.TO.W.0010.000000T0000Z-150714T1700Z/
MCCREARY KY-WHITLEY KY-
1243 PM EDT TUE JUL 14 2015

...THE TORNADO WARNING FOR SOUTHERN MCCREARY AND SOUTHWESTERN WHITLEY
COUNTIES IS CANCELLED...
    
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.
HOWEVER SMALL HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 3660 8466 3665 8474 3676 8466 3678 8462
      3659 8407
TIME...MOT...LOC 1642Z 301DEG 37KT 3664 8451 

$$

GREIF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jul 14, 8:45 AM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 14, 8:45 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
845 AM EDT TUE JUL 14 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 356 AM EDT TUE JUL 14 2015

COMPLICATED SEVERE WEATHER FORECAST SCENARIO IS UNFOLDING FOR
TODAY. THIS MORNING WE DO HAVE ONGOING CONVECTION MOVING SLOWLY
SOUTHEAST ACROSS THE REGION. THE SLOW MOVEMENT AND DEEP MOISTURE
WITH PWATS NEAR 2 INCHES HAS LEAD TO POTENTIAL FOR FLASH FLOODING
ALONG AND NEAR THIS LINE OF CONVECTION. THE OVERALL INTENSITY
ACROSS EASTERN KY HAS BEEN MINIMAL WITH A FEW MESONET SITES SEEING
SOME 30 PLUS MPH GUSTS AT MOST THUS FAR...HOWEVER WE ARE WATCHING
CONVECTION THAT HAS SUSTAINED OVERNIGHT ACROSS PORTIONS OF CENTRAL
KY THIS MORNING. THIS AREA SEEMS MORE FAVORABLE WHERE GOOD THETA/E
GRADIENT EXISTS NEAR SURFACE BOUNDARY AND ALSO MID LEVEL LAPSE
RATES OF 7.0 C/KM PLUS NUDGING INTO THAT AREA WITH THE 500MB JET.
THEREFORE THINK SOME STRONGER STORMS MAYBE ABLE TO MAKE THERE WAY
ACROSS SW PORTIONS OF THE CWA THROUGH THE MORNING.

THIS MORNING CONVECTION DOES LEAVE A BIT MORE UNCERTAINTY INTO
WHAT CAN HAPPEN THIS AFTERNOON AND EVENING. MODELS ARE A BIT
UNCERTAIN ON ONGOING CONVECTION THIS MORNING...WHICH LEAVES
CONTINUED UNCERTAINTY INTO THE AFTERNOON. ALL THAT SAID IT DOES
APPEAR THERE WILL BE SOME TIME IN BETWEEN MORNING CONVECTION TO
DESTABILIZE ACROSS THE REGION. THEREFORE MODEL SOUNDINGS WOULD
SUGGEST AT LEAST MODERATE UNSTABLE ENVIRONMENT WILL BUILD IN WITH
MLCAPES APPROACHING 3000 J/KG. THIS WILL COUPLE WITH STRONG TROUGH
THAT IS PROGGED TO DIVE SE OUT OF THE UPPER MIDWEST INTO THE OHIO
VALLEY THIS AFTERNOON AND EVENING. THIS WILL LEAD TO DECENT MID
LEVEL LAPSE RATES AROUND 7 C/KM OR HIGHER. ALSO AS TROUGH
APPROACHES BRINGING JET ENERGY AND AIDING TO INDUCE LOW LEVEL JET
WILL LEAD TO DEEP LAYER SHEAR WITH VEERING PROFILES. THEREFORE
SOME OF THE STORMS WILL HAVE THE ABILITY TO BE DISCRETE. ALL THIS
WILL LEAD TO THE POSSIBILITY OF LARGE HAIL DESPITE HIGHER FREEZING
LEVELS...DAMAGING WIND GUSTS WITH DCAPES AOA 1000 J/KG...AND EVEN
POSSIBILITY OF ISOLATED TORNADOES. HOWEVER OUT OF ALL OF THE
THREATS STILL MOST CONCERNED ABOUT THE DAMAGING WINDS AND LARGE
HAIL OVERALL. ALSO GOES WITHOUT SAYING GIVEN THE ANTECEDENT
CONDITIONS...MULTIPLE ROUNDS OF CONVECTION OVER THE PAST FEW
DAYS...WOULD EXPECT FLASH FLOOD THREAT TO CONTINUE. MANY AREAS
ACROSS THE REGION HAVE SUB 1 INCH ONE HOUR FFG. RIGHT NOW THINK
THE BIGGEST THREAT WILL BE THIS AFTERNOON AND EVENING 20Z TO 3Z
AND THIS WILL HAVE TO BE FINE TUNED IN SUBSEQUENT UPDATES ONCE A
BETTER FEEL IS HAD ON ONGOING CONVECTION.

THIS CONVECTION WILL MOVE OUT OF THE AREA OVERNIGHT INTO
WEDNESDAY. WHERE THE REGION WILL FINALLY SEE A REPRIEVE OVERALL
THROUGH THE AFTERNOON HOURS...AS HIGH PRESSURE SLIDES EAST AND
HEIGHTS RISE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 720 AM EDT TUE JUL 14 2015

THE MODELS ARE IN FAIRLY GOOD AGREEMENT ALOFT THROUGH THE BULK OF
THE EXTENDED. THEY ALL DEPICT HEIGHT RISES THROUGH KENTUCKY TO END
THE WORK WEEK IN THE WAKE OF A SHARP TROUGH MOVING OFF TO THE EAST
OF THE AREA. AS THE RIDGE BUILDS OVER THE CENTRAL GULF COAST
STATES ANOTHER SHORTWAVE WILL RIDE EAST ON ITS NORTHERN FRINGES...
RUNNING GENERALLY ALONG THE OHIO RIVER LATE THURSDAY INTO FRIDAY
MORNING. AFTER THIS MID LEVEL WAVE PASSES WE WILL SEE THE SOUTHERN
RIDGE BUILD MORE EFFECTIVELY INTO THE STATE HOWEVER...PROBABLY NOT
TO THE EXTENT NECESSARY TO SHUT DOWN CONVECTION. IT DOES APPEAR...
THOUGH...THAT THE TRAIN OF SHORTWAVES THAT HAVE SPANWED THE
ORGANIZED AND DEADLY SYSTEMS OF THE PAST SEVERAL DAYS WILL LIFT
TOO FAR NORTH OF THE AREA TO HAVE MUCH OF AN IMPACT THROUGH AT
LEAST THE WEEKEND. THIS MAY CHANGE BY MONDAY...THOUGH...AS ANOTHER
STRONG TROUGH WILL SINK OUT OF CANADA SWEEPING ITS WAY TOWARD THE
OHIO VALLEY WITH FALLING HEIGHTS AND MORE ENERGY PACKETS CROSSING
THE AREA AS IT DOES SO. GIVEN THE PRETTY GOOD MODEL AGREEMENT
ALOFT A GENERAL MODEL CONSENSUS IS PREFERRED FOR THE ENTIRE
EXTENDED PORTION OF THE FORECAST.

SENSIBLE WEATHER WILL SEE AN INCREASINGLY HOT AND HUMID SETUP FOR
EAST KENTUCKY THROUGH THE BULK OF THE EXTENDED. SFC HIGH PRESSURE
WILL MAKE FOR A PLEASANT DAY ON THURSDAY WITH THE COLD FRONT
FINALLY TO THE SOUTH. THE WARMTH AND HUMIDITY RETURN ON FRIDAY AS
THE FRONT LIFTS BACK NORTH AND FADES OUT...THOUGH SOME LATE DAY
CONVECTION WILL BE POSSIBLE. FOR THE WEEKEND...AIR MASS
THUNDERSTORMS WILL BE POSSIBLE DURING THE HEAT OF THE DAY EACH
AFTERNOON AND EVENING. IN ADDITION...THE HEAT WILL BUILD WITH LOW
90S A GOOD BET FOR MANY PLACES BOTH SATURDAY AND SUNDAY. MONDAY
WILL SEE THE APPROACH OF A COLD FRONT AND A BETTER CHANCE FOR
STORMS...STILL LARGELY DIURNALLY DRIVEN...WHILE THE HEAT REMAINS
WITH MORE LOW 90S ON TAP. HEAT INDICES WILL PEAK BETWEEN 95 AND
100 DEGREES EACH AFTERNOON FROM FRIDAY THROUGH MONDAY.

THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE BULK OF ANY
ADJUSTMENTS MADE TO THE POPS AND SKY TO ACCOUNT FOR THE DIURNAL
CYCLE WITH THESE GRIDS. AS FOR TEMPERATURES...DID TOUCH THE LOWS
A BIT EACH NIGHT TO REPRESENT JUST MINOR TERRAIN EFFECTS IN THIS
CONTINUING HIGH MOISTURE ENVIRONMENT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 845 AM EDT TUE JUL 14 2015

STILL A BATCH OF CONVECTION TO GO THROUGH THE SME AND LOZ SITES
THIS MORNING WITH LOWER CIGS AND VIS ALONG WITH PLENTY OF TS. THIS
WILL CLEAR OUT SHORTLY...THOUGH...WITH IMPROVING CONDITIONS
THROUGH THE MORNING. HOWEVER...THIS IMPROVEMENT WILL COME AT A
PRICE AND WE WILL LIKELY SEE ADDITIONAL SHOWER AND STORMS DEVELOP
LATER IN THE DAY WITH THE BEST MID LEVEL SUPPORT FOR THE EVENING
HOURS. ACCORDINGLY...ALL SITES HAVE VCTS RETURNING TO THEIR TAFS
AFTER 20Z. THERE MAY BE A NEED TO EXTEND THAT THROUGH 03 OR 04Z
SHOULD THE LATEST NAM12 IDEA PAN OUT FROM SOMETHING DEVELOPING IN
THE NORTHEAST AND SHIFTING SOUTH...SOUTHWEST THROUGH THE CWA. FOG
AND LOW CIGS MAY FOLLOW THROUGH THE NIGHT. WINDS WILL BE BREEZY
FROM THE SOUTHWEST THROUGH THE DAY WITH HIGHER GUSTS EXPECTED IN
ANY STORMS. LOOK FOR THE SPEEDS TO SETTLE DOWN LATE IN THE EVENING
AND CONTINUE THROUGH THE NIGHT...GENERALLY OUT OF THE NORTHWEST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...DJ
LONG TERM...BH/GREIF
AVIATION...GREIF
Hazardous weather outlook, Jul 14, 8:55 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
855 AM EDT TUE JUL 14 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151600-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
855 AM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY AGAIN TODAY AND TONIGHT...AND MAY BE
SEVERE. THEY COULD BRING LARGE HAIL...DAMAGING WIND...AND ISOLATED
TORNADOES. LOCALLY HEAVY RAINFALL COULD ALSO RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS
WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING...
LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT.

BH/GREIF

In the hours before

Local storm report, Jul 14, 10:24 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1024 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND DMG     LEE CITY                37.74N 83.33W
07/14/2015                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON HWY 205 IN LEE CITY.

&&

TBREWER
Special weather statement, Jul 14, 10:25 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1025 AM EDT TUE JUL 14 2015

KYZ068-079-080-084>088-116-117-141530-
PULASKI-BELL-HARLAN-CLAY-ROCKCASTLE-WHITLEY-KNOX-LESLIE-MCCREARY-
LAUREL-
1025 AM EDT TUE JUL 14 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...BELL...
HARLAN...CLAY...ROCKCASTLE...WHITLEY...KNOX...LESLIE...MCCREARY...
LAUREL...

AT 1025 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MOUNT
VICTORY...OR 13 MILES SOUTHEAST OF SOMERSET...MOVING SOUTHEAST AT 35
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...LONDON...BARBOURVILLE...HARLAN...PINEVILLE...
MIDDLESBORO...PULASKI...CORBIN...LOYALL...SCIENCE HILL...WALLINS
CREEK...SUNSHINE...SMITH...HAZEL PATCH...CLATE...BUSH...GIRDLER...
MOORE HILL...SPRULE AND COTTONGIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 13.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 16 AND
55.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
 LOUIS B. NUNN PARKWAY  U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN
MILE MARKERS 1 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3714 8486 3736 8456 3733 8451 3739 8448
      3679 8312 3673 8322 3667 8343 3667 8353
      3658 8369 3658 8376
TIME...MOT...LOC 1425Z 298DEG 31KT 3700 8438

GREIF
Local storm report, Jul 14, 11:23 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1123 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 AM     TSTM WND DMG     6 SE MONTICELLO         36.78N 84.77W
07/14/2015                   WAYNE              KY   911 CALL CENTER

            TREE DOWN ON EAST HWY 92 AT MILE MARKER 18 ON JOHNSON
            FORK ROAD.

&&

TBREWER
Special weather statement, Jul 14, 11:29 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1129 AM EDT TUE JUL 14 2015

KYZ083-084-141630-
WAYNE-MCCREARY-
1129 AM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...

AT 1128 AM EDT...A STRONG THUNDERSTORM WAS OVER JAMESTOWN...OR 16
MILES NORTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...WHITLEY CITY...CO-OPERATIVE...PINE KNOT...DELTA...
CABELL...MILL SPRINGS...GREGORY...BARRIER...DENNEY...ROCKEYBRANCH...
PARMLEYSVILLE...STEUBENVILLE...COOPERSVILLE...SLAVENS...BURFIELD...
COOPER...STEARNS...RITNER AND WIBORG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3699 8485
      3675 8433 3668 8431 3661 8425 3659 8427
      3660 8461 3686 8506
TIME...MOT...LOC 1528Z 301DEG 41KT 3698 8509

GREIF
Special weather statement, Jul 14, 11:30 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1130 AM EDT TUE JUL 14 2015

KYZ080-085>088-141630-
BELL-HARLAN-WHITLEY-KNOX-LAUREL-
1130 AM EDT TUE JUL 14 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BELL...HARLAN...
WHITLEY...KNOX...LAUREL...

AT 1130 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER KEAVY...OR
7 MILES SOUTH OF LONDON...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LONDON...BARBOURVILLE...HARLAN...PINEVILLE...MIDDLESBORO...CORBIN...
WALLINS CREEK...DORTHAE...VOX...GREEN ROAD...SMITH...CALVIN...
GIRDLER...MOORE HILL...SPRULE...SOUTH WALLINS...BERTHA STATION...
STONY FORK JUNCTION...KING AND EMMANUEL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 25 AND
39.
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 4 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3700 8427 3714 8415 3675 8315 3670 8334
      3667 8343 3667 8353 3661 8367
TIME...MOT...LOC 1530Z 301DEG 41KT 3703 8413

GREIF
Local storm report, Jul 14, 12:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1204 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     HAIL             MONTICELLO              36.84N 84.85W
07/14/2015  M1.75 INCH       WAYNE              KY   911 CALL CENTER

            HAIL FALLING AT DISPATCH CENTER.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:13 AM EDTFlash Flood WarningJKLElliott, Fleming, Rowan6 hr
Jul 14, 1:53 AM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more6 hr
Jul 14, 1:57 AM EDTSpecial Weather StatementJKLBath, Montgomery33 min
Jul 14, 2:31 AM EDTSpecial Weather StatementJKLElliott, Morgan, Rowan44 min
Jul 14, 2:40 AM EDTFlash Flood WarningJKLFloyd, Johnson, Martin, Pike6 hr
Jul 14, 2:49 AM EDTFlash Flood WarningJKLMagoffin, Menifee, Montgomery, Morgan, Powell, Wolfe6 hr
Jul 14, 3:23 AM EDTFlash Flood WarningJKLBreathitt, Estill, Lee, Powell, Wolfe6 hr
Jul 14, 3:33 AM EDTSpecial Weather StatementJKLJackson27 min
Jul 14, 3:36 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more4 hr
Jul 14, 3:59 AM EDTSpecial Weather StatementJKLJackson46 min
Jul 14, 4:04 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 2 more4 hr
Jul 14, 4:48 AM EDTAreal Flood AdvisoryJKLHarlan, Knott, Leslie, Letcher, Perry4 hr
Jul 14, 4:52 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more4 hr
Jul 14, 4:56 AM EDTSevere Thunderstorm WarningJKLHarlan, Letcher, Perry25 min
Jul 14, 5:32 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Laurel, Whitley4 hr
Jul 14, 6:05 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more40 min
Jul 14, 6:10 AM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Jackson, Knox, Laurel and 5 more3 hr
Jul 14, 6:41 AM EDTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 5 more49 min
Jul 14, 6:46 AM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne, Whitley4 hr
Jul 14, 7:08 AM EDTFlash Flood WarningJKLBell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more4 hr
Jul 14, 7:16 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Leslie29 min
Jul 14, 7:24 AM EDTAreal Flood AdvisoryJKLBell, McCreary, Wayne, Whitley4 hr
Jul 14, 7:45 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more3 hr
Jul 14, 8:37 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin, Pike3 hr
Jul 14, 8:41 AM EDTAreal Flood AdvisoryJKLMagoffin, Menifee, Montgomery, Morgan, Powell, Wolfe3 hr
Jul 14, 9:01 AM EDTSpecial Weather StatementJKLClay, Knox, Laurel, Pulaski59 min
Jul 14, 9:06 AM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more7 hr
Jul 14, 9:10 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle33 min
Jul 14, 9:13 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Lee, Owsley and 1 more3 hr
Jul 14, 9:39 AM EDTAreal Flood WarningJKLLee6 hr
Jul 14, 10:25 AM EDTSpecial Weather StatementJKLBell, Knox, Laurel, Pulaski65 min
Jul 14, 10:38 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle52 min
Jul 14, 10:47 AM EDTSevere Thunderstorm WarningJKLBell, Knox43 min
Jul 14, 10:57 AM EDTFlash Flood WarningJKLBell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more5 hr
Jul 14, 10:59 AM EDTRiver Flood AdvisoryJKLLee3 days
Jul 14, 10:59 AM EDTRiver Flood AdvisoryJKLEstill3 days
Jul 14, 11:28 AM EDTAreal Flood AdvisoryJKLJohnson3 hr
Jul 14, 11:29 AM EDTSpecial Weather StatementJKLMcCreary, Wayne61 min
Jul 14, 11:30 AM EDTSpecial Weather StatementJKLBell, Knox, Laurel60 min
Jul 14, 11:44 AM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley61 min
Jul 14, 11:55 AM EDTRiver Flood AdvisoryJKLEstill, Powell71 hr
Jul 14, 12:10 PM EDTAreal Flood WarningJKLJackson, Rockcastle6 hr
Jul 14, 12:45 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley30 min
Jul 14, 12:58 PM EDTAreal Flood AdvisoryJKLBell, McCreary, Wayne, Whitley4 hr
Jul 14, 1:01 PM EDTSpecial Weather StatementJKLBell29 min
Jul 14, 2:11 PM EDTSpecial Weather StatementJKLWayne49 min
Jul 14, 3:50 PM EDTAreal Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more6 hr
Jul 14, 4:19 PM EDTRiver Flood AdvisoryJKLBell28 hr
Jul 14, 5:16 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Morgan, Rowan59 min
Jul 14, 5:29 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Menifee, Morgan, Rowan2 hr
Jul 14, 5:45 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more30 min
Jul 14, 5:54 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Johnson, Magoffin, Menifee and 2 more66 min
Jul 14, 6:12 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Wolfe63 min
Jul 14, 6:13 PM EDTFlash Flood WarningJKLBath, Elliott, Floyd, Johnson, Magoffin, Martin and 3 more6 hr
Jul 14, 6:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 4 more73 min
Jul 14, 6:54 PM EDTFlash Flood WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Martin and 7 more6 hr
Jul 14, 7:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Menifee, Perry, Powell and 1 more52 min
Jul 14, 7:32 PM EDTSpecial Weather StatementJKLJackson, Rockcastle28 min
Jul 14, 7:37 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Harlan, Jackson, Lee and 6 more5 hr
Jul 14, 7:39 PM EDTSpecial Weather StatementJKLClay, Jackson, Lee, Owsley, Perry36 min
Jul 14, 7:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more43 min
Jul 14, 7:50 PM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Harlan, Jackson, Knott and 7 more4 hr
Jul 14, 7:53 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Harlan, Knott, Letcher, Perry and 1 more67 min

Nearby

Tornado Warnings in Kentucky, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.